Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 847, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Dec 23, 2001, 2:13 AM CST for Scott County, Mississippi. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Dec 23, 2001, 2:13 AM CST (08:13 UTC)
- Expired
- Dec 23, 2001, 2:45 AM CST
- In force
- 32 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Scott County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1123 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 390 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
082 WUUS54 KJAN 230814 SVRJAN MSC123-230845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 213 AM CST SUN DEC 23 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN CENTRAL MISSISSIPPI * UNTIL 245 AM CST * AT 213 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 3 MILES SOUTHEAST OF FOREST...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR LAKE AT 220 AM CST DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM. LAT...LON 3228 8933 3224 8942 3238 8953 3250 8933
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 10:50 PM CST, 3 hours 23 minutes earlier.
Area forecast discussion, Dec 22, 10:50 PM CST, 3 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1050 PM CST SAT DEC 22 2001 UPDATED ZONES TO ADJUST WINDS AND RAIN OVER NORTHWEST ZONES. LOWS OK...STILL EXPECT COOLER TEMPS BY MORNING OVER THE NORTHWEST. OTHERWISE FORECAST ON TRACK. STILL EXPECTING A FEW THUNDERSTORMS AS THE INSTABILITY/MOISTURE AXIS SHIFT NORTH AND EAST. ACTIVITY MOVING FROM THE GULF MAY BRING A FEW THUNDERSTORMS TO EASTERN AREAS ALSO. .JAN... MS...NONE. LA...NONE. AR...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 1:26 AM CST | Severe Thunderstorm Warning | JAN | Yazoo | 34 min |
| Dec 23, 1:35 AM CST | Severe Thunderstorm Warning | JAN | Scott | 25 min |
| Dec 23, 2:00 AM CST | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 30 min |
| Dec 23, 2:32 AM CST | Tornado Warning | JAN | Newton | 58 min |
| Dec 23, 2:43 AM CST | Severe Thunderstorm Warning | JAN | Rankin, Smith | 62 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.